What Happens if Dextroamphetamine-Amphetamine (Adderall) is Overdosed?

Read Transcript

You can absolutely overdose on Adderall and that is whether or not you have a true diagnosis. So even if you have a true ADD/ADHD diagnosis, Adderall works as a stimulant. It floods the brain with dopamine, it makes your heart beat fast, it may make your palms sweaty, it can give you headaches, it can give you panic attacks if you have underlying anxiety or panic disorder.

If there's an underlying bipolar disorder, it can even trigger a manic episode. So yes, you do want to be very careful and absolutely talk to your prescribing physician about any concerns that you may have. If you don't have a true ADD/ADHD diagnosis, it is even more dangerous. Why? Because for people who do not have a true medical concern, it stimulates your body even more, so instead of giving you state of focus and calm, it makes you very anxious.

It can make your heart flutter, it can give you fits of rage and anger, it can make you very, very unpredictable and your moods will be on a never ending roller coaster. The other thing that you have to be very careful about with Adderall is that it can spiral into an eating disorder, and don't forget anorexia is most lethal diagnosis in all of mental health, so if you're taking this drug for weight reasons, don't.

Talk to your healthcare professional and find effective strategies that will work for you.